Alert archive / Pennsylvania / Flash Flood Warnings in 2007

Flash Flood Warning 24, NWS Pittsburgh, PA

August 9, 2007Westmoreland County, Pennsylvania

NWS Pittsburgh, PA issued this flash flood warning at Aug 9, 2007, 9:04 AM EDT for Westmoreland County, Pennsylvania. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2007, 9:04 AM EDT (13:04 UTC)
Expired
Aug 9, 2007, 12:00 PM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text
Flood severity
None

County Westmoreland County, PA

The radar

The Pittsburgh radar (KPBZ), 64 km from the middle of the area, began a volume at 13:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 9:15 AM EDTFLASH FLOOD2 N Greensburg, PA1.50 INCHES OF RAINFALL IN 45 MINUTES. FLOODING REPORTED BY SKYWARN OBSERVER ALONG SOUTH MAIN STREET.
Aug 9, 9:25 AM EDTFLASH FLOODExport, PAEMERGENCY MANAGEMENT OFFICIALS REPORTED WIDESPREAD FLOODING IN BOTH EXPORT AND MURRYVILLE AREAS.
Aug 9, 10:00 AM EDTFLASH FLOODBlairsville, PAFLOODING ON RT 22...ROAD CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 1.1 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 685 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
685 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 091306
FFWPBZ
PAC129-091600-
/X.NEW.KPBZ.FF.W.0024.070809T1304Z-070809T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
904 AM EDT THU AUG 9 2007

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTMORELAND COUNTY IN SOUTHWEST PENNSYLVANIA...

* UNTIL NOON EDT

* AT 900 AM EDT...FLASH FLOODING WAS REPORTED FROM RECENT TORRENTIAL 
THUNDERSTORM RAINS THAT HAVE CAUSED MORE THAN 2 AND 3 INCHES. THIS 
WILL CAUSE FLASH FLOODING ON SMALL STREAMS THAT CAN AFFECT ROADS AND 
BRIDGES. MUDSLIDES AND FLOODED BASEMENTS CAN ALSO OCCUR. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. 

AGAIN DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW 
WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL 
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.


LAT...LON 4022 7981 4039 7977 4044 7970 4053 7970
      4058 7979 4067 7968 4044 7939 4047 7934
      4037 7912 4043 7903 4039 7897 4012 7917
      4004 7931 4013 7946 4008 7967 4016 7991
TIME...MOT...LOC 1304Z 180DEG 0KT 4032 7952

$$
2 follow-up statements
000 
WGUS71 KPBZ 091322
FFSPBZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
916 AM EDT THU AUG 9 2007

PAC129-091600-
/X.CON.KPBZ.FF.W.0024.000000T0000Z-070809T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTMORELAND PA-
916 AM EDT THU AUG 9 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR
WESTMORELAND COUNTY...

AT 913 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LATROBE...
HARRISON CITY...SALTSBURG...NEW KENSINGTON...NEW FLORENCE...NEW
ALEXANDRIA...MURRYSVILLE...JEANNETTE...IRWIN...DERRY AND DELMONT

TWO TO THREE INCHES OF RAIN HAS FALLEN FROM NEAR MURRYSVILLE 
EASTWARD THROUGH DELMONT AND NEW ALEXANDRIA. FLOODING IS LIKELY BUT 
NOT LIMITED TO ABERS CREEK...HAYMAKER RUN...LYONS RUN...BUSHY 
RUN...BEAVER RUN...PORTERS RUN AND LOYALHANNA CREEK. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4022 7981 4039 7977 4044 7970 4053 7970
      4058 7979 4067 7968 4044 7939 4047 7934
      4037 7912 4043 7903 4039 7897 4012 7917
      4004 7931 4013 7946 4008 7967 4016 7991
TIME...MOT...LOC 1316Z 180DEG 0KT 4032 7952

$$

WJD
000 
WGUS71 KPBZ 091551
FFSPBZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1150 AM EDT THU AUG 9 2007

PAC129-091600-
/X.EXP.KPBZ.FF.W.0024.000000T0000Z-070809T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTMORELAND PA-
1150 AM EDT THU AUG 9 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT NOON EDT FOR WESTMORELAND
COUNTY...

THE NATIONAL WEATHER SERVICE SAYS THE WORST OF THE FLOODING HAS 
OCCURRED. THERE WILL STILL BE LOWLYING AREAS WITH STANDING WATER 
INTO EARLY AFTERNOON. SO CONTINUE TO BE EXTRA CAREFUL. DO NOT DRIVE 
OR WALK THROUGH STANDING WATER. IT CAN BE DEEPER THAN YOU THINK. 
ALSO DO NOT WORK WITH LIVE ELECTRICAL EQUIPMENT AND WIRES IN AND 
AROUND WET AREAS. 



LAT...LON 4022 7981 4039 7977 4044 7970 4053 7970
      4058 7979 4067 7968 4044 7939 4047 7934
      4037 7912 4043 7903 4039 7897 4012 7917
      4004 7931 4013 7946 4008 7967 4016 7991
TIME...MOT...LOC 1550Z 180DEG 0KT 4032 7952

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 1:20 AM EDT, 7 hours 44 minutes earlier.

Area forecast discussion, Aug 9, 1:20 AM EDT, 7 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
120 AM EDT THU AUG 9 2007

.SYNOPSIS...
A WARM FRONT WILL MAINTAIN VERY WARM AND HUMID CONDITIONS ACROSS
THE UPPER OHIO VALLEY INTO FRIDAY, AND BE THE FOCUS FOR SCATTERED
THUNDERSTORMS TO DEVELOP. THUNDERSTORMS WILL BE MORE NUMEROUS
LATE THIS AFTERNOON INTO TONIGHT WHEN A LOW PRESSURE CENTER ON
THE FRONT MOVES THROUGH THE OHIO VALLEY. A COLD FRONT WILL PUSH
ACROSS THE DISTRICT FRIDAY USHURING IN COOLER AND DRIER AIR FOR
THE WEEKEND

&&

.NEAR TERM /THROUGH TONIGHT/...
THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY LATE
THIS AFTERNOON INTO TONIGHT WITH AMPLE LOW LEVEL MOISTURE
COMBINED WITH THE HEATING OF THE DAY. SOME STORMS MAY BE SEVERE
WITH DAMAGING THUNDERSTORM WIND GUSTS POSSIBLE. HIGH PRECIPITABLE
WATER AMOUNTS WILL SUPPORT HEAVY DOWNPOURS AND COULD LEAD TO FLASH
FLOODING IN AREAS WHERE SHOWERS PERSIST.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
COLD FRONT MOVING EAST OF THE DISTRICT BY FRIDAY DAYBREAK WILL BRING
COOLER AND DRIER AIR INTO THE FORECAST AREA BY FRIDAY AFTERNOON. SOME
SHOWERS MAY PERSISTS BEHIND THE FRONT FRIDAY MORNING BEFORE ENDING
AS THE FRONT MOVES EAST. A RIDGE OF HIGH PRESSURE BUILDING INTO THE
DISTRICT BEHIND THE FRONT FRIDAY NIGHT WILL BE LOWER HUMIDITY AND
MORE SEASONABLE TEMPERATURES.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
BOTH RECENT GFS AND ECMWF MODEL RUNS SHOW AN UPPER LEVEL RIDGE
REMAINING ACROSS THE PLAINS STATES INTO EARLY NEXT WEEK. THIS
SCENARIO WILL MAINTAIN SEASONABLE VALUES OF TEMPERATURE AND
HUMIDITY ACROSS THE UPPER OHIO VALLEY THESE DAYS IN CONCERT WITH
HPC GUIDANCE AND GFS OPERATIONAL MOS VALUES. SINCE MODELS SHOWED
NO CONSENSUS ON ANY SMALLER SCALE SYSTEMS PROVIDING PERIODS OF
ORGANIZED LIFT, NO MENTION OF SHOWERS AND THUNDERSTORMS WAS
INCLUDED.

&&

.AVIATION /07Z TODAY THROUGH WEDNESDAY/...

FOR THE MOST PART...VFR CONDITIONS ARE EXPECTED FOR THE SHORT TERM
FORECAST. VERY SIMILAR SETUP AS THE LAST 3 DAYS. TWO AREAS OF TRW
OVER E OH WILL CONTINUE TO MOVE SLOWLY EASTWARD AND DISSIPATE
THROUGH 09Z. LOCATIONS WHICH EXPERIENCE THESE STORMS WILL SEE VIS
DROPPING BLO 3SM AND BKN-OVC MID DECK. ONCE THIS AREA CLEARS WILL
SEE A PERIOD OF CLEAR SKIES WHICH WILL ALLOW FOR FOG TO CONTINUE TO
DEVELOP. MOST LOCATIONS AGAIN IN THE 3 TO 5 SM RANGE WITH FOG PRONE
AREAS AOB 1SM. ANOTHER AREA OF MID DECK WILL BEGIN TO COVER THE AREA
AROUND 12Z.

EXPECTING TO SEE A COUPLE OF PERIODS OF ACTIVITY TODAY.
MODELS INDICATING THE FIRST MOVING THROUGH LATE MORNING EARLY
AFTERNOON WITH THE STRONGEST ACTIVITY OVER NORTHERN HALF OF THE
AREA. THE SECOND WILL BE WITH THE MAIN FRONT LATE AFTERNOON INTO
EARLY FRIDAY MORNING. THE FIRST AREA WILL BE MOVING IN A WEST TO
EAST MANNER WITH THE SECOND NW TO SE. WITH CURRENT ATMOSPHERE ALL
STORMS WILL HAVE CHANCE TO REACH SEVERE LEVELS.

FRONT FINALLY CLEARS THE AREA BY FRIDAY AFTERNOON BRINGING IN DRIER
AIR FOR THE WEEKEND. THE NEXT CHANCE FOR ACTIVITY WILL COME MONDAY
WITH NEXT FRONT.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Aug 9, 5:00 AM EDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
500 AM EDT THU AUG 9 2007

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-100900-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
500 AM EDT THU AUG 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING
THUNDERSTORM WINDS. THERE IS ALSO A RISK OF FLASH FLOODING THIS
AFTERNOON INTO TONIGHT WHERE HEAVY DOWNPOURS PERSIST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO TONIGHT.

In the hours before

Special weather statement, Aug 9, 6:52 AM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
652 AM EDT THU AUG 9 2007

PAZ020-091115-
BEAVER PA-
652 AM EDT THU AUG 9 2007

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE BEAVER COUNTY.

AT 644 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 8 MILES NORTHWEST OF BLACKHAWK...
MOVING SOUTHEAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  ALIQUIPPA...BEAVER...BEAVER FALLS...BLACKHAWK...ECONOMY BORO...
  FOMBELL...HARSHAVILLE...RACCOON CREEK STATE PARK AND SHIPPINGPORT

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Aug 9, 7:04 AM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
704 AM EDT THU AUG 9 2007

OHZ041-091130-
COLUMBIANA OH-
704 AM EDT THU AUG 9 2007

...THUNDERSTORMS...

THUNDERSTORMS TO MOVING THROUGH COLUMBIANA COUNTY.

AT 656 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER BEAVER CREEK STATE PARK...MOVING
EAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BEAVER CREEK STATE PARK...COLUMBIANA...EAST LIVERPOOL...EAST
  PALESTINE...EAST ROCHESTER...GUILFORD LAKE STATE PARK...
  HOMEWORTH...LEETONIA...LISBON...MILLPORT...SALEM...SALINEVILLE AND
  WELLSVILLE

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Aug 9, 7:16 AM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
716 AM EDT THU AUG 9 2007

PAZ021-091215-
ALLEGHENY PA-
716 AM EDT THU AUG 9 2007

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH ALLEGHENY COUNTY.

AT 720 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED THUNDERSTORMS BETWEEN SEWICKLEY AND DOWNTOWN PITTSBURGH.

ANOTHER ROUND OF STRONGER THUNDERSTORMS WERE IN BEAVER COUNTY 12
MILES NORTHWEST OF MOON...OR ABOUT OVER SHIPPINGPORT...ALSO MOVING
SOUTHEAST AT 35 MPH.

EXPECT TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING WITH THESE STORMS
THEY MOVE THROUGH ALLEGHENY COUNTY THROUGH 830 AM.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BALDWIN...BETHEL PARK...BRIDGEVILLE...CARNEGIE...DOWNTOWN
  PITTSBURGH...ELIZABETH BORO...FOX CHAPEL...FRANKLIN PARK...
  GIBSONIA...IMPERIAL...JEFFERSON BORO...MCDONALD...MCKEES ROCKS...
  MCKEESPORT...MONROEVILLE...MOON...MOUNT LEBANON...NATRONA
  HEIGHTS...NORTH SIDE...OAKDALE...PENN HILLS...PERRYSVILLE...PLUM...
  RUSSELLTON......SOUTH SIDE...SPRINGDALE...TURTLE CREEK...
  UPPER SAINT CLAIR...WEST MIFFLIN...WEXFORD AND WILKINSBURG

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

FREQUENT LIGHTNING IS REPORTED WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Aug 9, 7:55 AM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
755 AM EDT THU AUG 9 2007

PAZ030-091245-
WESTMORELAND PA-
755 AM EDT THU AUG 9 2007

...THUNDERSTORMS TO MOVE THROUGH WESTMORELAND COUNTY...

AT 753 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 5 MILES SOUTHWEST OF NEW KENSINGTON...
OR ABOUT OVER PENN HILLS...MOVING SOUTHEAST AT 35 MPH.

EXPECT TORRENTIAL DOWNPOURS AS THESE STORMS MOVE THROUGH 9 AM.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
DELMONT...DERRY...DONEGAL...DONORA...GREENSBURG...IRWIN...
JEANNETTE...LATROBE...LAUREL MOUNTAIN STATE PARK...LIGONIER...
MONESSEN...MURRYSVILLE...NEW ALEXANDRIA...NEW FLORENCE...NEW
KENSINGTON...NEW STANTON...SALTSBURG...WEST NEWTON...
HARRISON CITY...RUFFS DALE...STAHLSTOWN AND WHITNEY

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES.

FREQUENT LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Local storm report, Aug 9, 8:44 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
844 AM EDT THU AUG 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     TSTM WND DMG     LOWER BURRELL           40.58N 79.71W
08/09/2007                   WESTMORELAND       PA   EMERGENCY MNGR

            EMERGENCY MANAGEMENT OFFICIALS REPORTED WIDEPSREAD TREES
            DOWN ACROSS LOWER BURRELL, PENN TOWNSHIP, AND BELL
            TOWNSHIP.

&&
Local storm report, Aug 9, 9:04 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
904 AM EDT THU AUG 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     FLASH FLOOD      VERONA                  40.51N 79.84W
08/09/2007                   ALLEGHENY          PA   PUBLIC

            STREAM OVER ROADS AND BRIDGES IN VERONA.

&&

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:16 AM EDTAreal Flood AdvisoryPBZAllegheny3 hr
Aug 9, 8:26 AM EDTSevere Thunderstorm WarningPBZArmstrong, Westmoreland34 min
Aug 9, 8:39 AM EDTSevere Thunderstorm WarningPBZIndiana51 min
Aug 9, 8:45 AM EDTFlash Flood WarningPBZAllegheny2 hr
Aug 9, 8:59 AM EDTSevere Thunderstorm WarningPBZWestmoreland46 min
Aug 9, 9:23 AM EDTFlash Flood WarningPBZIndiana2 hr
Aug 9, 11:47 AM EDTFlash Flood WatchPBZAllegheny, Armstrong, Beaver, Butler, Clarion, Forest and 6 more15 hr
Aug 9, 1:42 PM EDTSevere Thunderstorm WarningPBZGreene63 min
Aug 9, 1:50 PM EDTSevere Thunderstorm WarningPBZBeaver, Lawrence55 min
Aug 9, 2:09 PM EDTFlash Flood WarningPBZBeaver3 hr
Aug 9, 2:19 PM EDTSevere Thunderstorm WarningPBZFayette, Washington71 min
Aug 9, 2:28 PM EDTSevere Thunderstorm WarningPBZAllegheny62 min
Aug 9, 2:32 PM EDTFlash Flood WarningPBZAllegheny3 hr
Aug 9, 2:35 PM EDTTornado WarningPBZAllegheny37 min
Aug 9, 2:45 PM EDTFlash Flood WarningPBZWashington3 hr
Aug 9, 2:56 PM EDTSevere Thunderstorm WarningPBZWestmoreland94 min
Aug 9, 3:15 PM EDTFlash Flood WarningPBZWestmoreland9 hr
Aug 9, 3:26 PM EDTSevere Thunderstorm WarningPBZWashington64 min
Aug 9, 3:26 PM EDTSevere Thunderstorm WarningPBZFayette64 min
Aug 9, 3:47 PM EDTSevere Thunderstorm WarningPBZGreene58 min
Aug 9, 3:49 PM EDTFlash Flood WarningPBZFayette8 hr
Aug 9, 5:24 PM EDTFlash Flood WarningPBZAllegheny7 hr
Aug 9, 5:42 PM EDTFlash Flood WarningPBZWashington4 hr
Aug 9, 6:03 PM EDTSevere Thunderstorm WarningPBZBeaver46 min
Aug 9, 6:08 PM EDTFlash Flood WarningPBZBeaver, Lawrence, Mercer4 hr
Aug 9, 6:25 PM EDTSevere Thunderstorm WarningPBZLawrence35 min
Aug 9, 6:29 PM EDTSevere Thunderstorm WarningPBZAllegheny, Butler61 min
Aug 9, 7:24 PM EDTSevere Thunderstorm WarningPBZWashington66 min
Aug 9, 7:34 PM EDTSevere Thunderstorm WarningPBZGreene56 min
Aug 9, 7:56 PM EDTSevere Thunderstorm WarningPBZFayette64 min

Nearby

Flash Flood Warnings in Pennsylvania, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.